On the convergence of cardinal interpolation by parameterized radial basis functions
Research output: Journal Publications and Reviews › RGC 21 - Publication in refereed journal › peer-review
Author(s)
Detail(s)
Original language | English |
---|---|
Pages (from-to) | 718-733 |
Journal / Publication | Journal of Mathematical Analysis and Applications |
Volume | 449 |
Issue number | 1 |
Online published | 16 Dec 2016 |
Publication status | Published - 1 May 2017 |
Externally published | Yes |
Link(s)
Abstract
We consider cardinal interpolation on gridded data by using various radial basis functions associated with one or two parameters, one of which leads asymptotically to so-called flat-limits. Previously it had been shown that the classical Paley–Wiener functions can be recovered by such cardinal interpolations as the parameter tends to infinity. In this article, we extend the results by relaxing the requirements on the approximand functions from several points of view. The radial basis functions that we are concerned with and which are of special interest contain the celebrated multiquadrics, inverse multiquadrics and shifted thin-plate spline radial basis functions for instance. We also generalise the classes of admitted approximands as well as the radial basis functions to generalised multiquadrics in place of the well-known ordinary or for example inverse multiquadrics. An interesting analytical aspect of this work is that – unlike the classical Whittaker–Shannon theorem – functions (approximands) may be reproduced for the parameter c→∞ in the generalised multiquadrics cardinal approximands, where the usual Shannon series does not converge with theses approximands due to the slow decay of the sinc-function which does not allow e.g. polynomials as approximands. In contrast to the latter, the generalised multiquadrics cardinal functions employed here decay sufficiently fast for each fixed parameter c that even polynomials may be admitted as approximands and are reproduced when then the parameter tends to infinity.
Research Area(s)
- Band limited, Cardinal interpolation, Multiquadric, Radial basis function
Citation Format(s)
On the convergence of cardinal interpolation by parameterized radial basis functions. / Buhmann, Martin D.; Feng, Han.
In: Journal of Mathematical Analysis and Applications, Vol. 449, No. 1, 01.05.2017, p. 718-733.
In: Journal of Mathematical Analysis and Applications, Vol. 449, No. 1, 01.05.2017, p. 718-733.
Research output: Journal Publications and Reviews › RGC 21 - Publication in refereed journal › peer-review